# SDR 2015FA0000411

- Difficulty date: August 27, 2015
- Submitted: August 27, 2015
- Operation: General aviation
- Aircraft: N145RT
- Make and model: Lear 31A
- Aircraft serial: 154
- Engine: Garrtt TFE73123B
- System (JASC): 2701 · Control Column Section
- Part: Yoke
- Part number: 24151508613
- Part serial: 512398
- Condition: Damaged
- Location: Flt Controls
- Part time: 3,336 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PHASE "A THRU D" INSPECTION, WE REMOVED THE CONTROL YOKE FLOORBOARD PROTECTIVE BOOT LT/RT SIDES.  ON LT SIDE WE FOUND CORROSION, ABOUT HALFWAY DOWN THE BACK OF THE BOSS TO WHERE THE BOSS ATTACHES TO THE AIRCRAFT.  INSPECTION B2 ITEM, CONTROL WHEEL SECTION INSPECTION CODE P2710045.  WE CONTINUED OUR INVESTIGATION, WE REMOVED PIN NAS561P4-16 TO ACCESS BOLT, 2315152-33.  WE THEN STARTED THE PROCESS OF REMOVAL OF BOLTS, 2315152-33, AND FOUND THE BOSS ATTACHMENT HARDWARE BOLT, PIN FROM AIRCRAFT TO BOSS FROZEN IN THE AIRCRAFT ATTACHMENT HARDWARE, BEARING YOKE 2315152-31.  THE BOLT, IPC CALLS IT A PIN, PN 2315152-33, DURING ITS REMOVAL, CAME OUT A PORTION OF THE WAY AND LOOKED CRANK SHAFTED.  THE ACFT HAS REMAINED OUTSIDE FOR APPROXIMATELY 1 YR, WITH NO GUST LOCK INSTALLED ON THE ACFT.  BOLT REMOVAL, AND NOW MFG WANTS THE BOSS BACK AT MFG LOCATION FOR FURTHER EVALUATION, PRIOR TO REINSTALLATION.  THE BOLT CAME OUT A BIT FURTHER BUT STOPPED.  USED MANY KNOW RUST REMOVAL METHODS AND LUBES BUT TO NO AVAIL.  AFTER MUCH CONSULTING WITH MFG TECH OPS, THE FINAL DECISION AS RECOMMENDED BY MFG WAS TO REMOVE THE BOSS VIA CUTTING THE BOLTS, 2315152-33.  THIS PROCESS TOOK APPROXIMATELY 2.3 WEEKS FROM START TO FINISH TO REMOVE THE BOSS FROM THE ACFT.  THE BOSS IS IN THE PROCESS OF A RMA REQUEST AND RETURNED TO MFG.  TIME FOR EVALUATION IS APPROXIMATELY 4 WEEKS AS SUCH A FINAL DISPOSITION IS YET TO BE DETERMINED.  MFG WAS ABLE TO REPAIR THE YOKE ASSY USING SB 31-27-11 AND SB KIT 2381602-801.  THE ATTACHMENT HARDWARE, THE BEARING BLOCKS, PN 2315152-31 WERE CORRODED AND RATCHETING AND OR FROZEN.  BOTH PIVOT PINS, PN 2316152-33 LT AND RT, THE CRANK SHAFTED BOLTS,  LT RAND RT BRACKET, INTERCOSTAL, PN 2315122-137 & 2315122-138 WERE DAMAGED DURING REMOVAL.  OUR ASSUMPTION WAS LIQUID SPILLED ON THE LOWER PORTION OF THE BELOW FLOOR YOKE ASSEMBLY AND STARTED THE BEARING ISSUE AND THE BANGING OF THE ELEVATOR UP AND DOWN IN EXTREME WEATHER FOR AN EXTENDED PERIOD OF TIME DID NOT HELP MATTERS.
